MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL 52

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL 52
Model Number 01.26.45.1152
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 may 2020: lot 082588: (b)(4) items manufactured and released on 13-oct-2008.Expiration date: 2013-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 1-1-2016.Other device involved in the event: stem: quadra-h 01.12.034 cementless, ha coated lat stem size 4 lot.082238 (k082792).Batch review performed on 25 may 2020: lot 082238: (b)(4) items manufactured and released on 14-0ct-2008.Expiration date: 2013-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event since 1-1-2016.
 
Event or Problem Description
Revision surgery for stem and cup loosening about 11 years after primary surgery.Radiolucency was present without a mechanical cause.No infection detected.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d deprtment: visual inspection performed on 15-dec-2020.Except for the signs related to the extraction, no evident signs of loosening were found on the stem.From the received components, it is not possible to determine the root cause of the event,but we can exculde a failure of the device.Clinical evaluation performed by medacta medical affairs deprtment: 11 years after cementless primary tha both femoral and acetabular components are found loose and replaced.The stem appears in varus position but this was the situation also postoperatively in 2009.The cup is in a rarefied bone area, and again this was the case since primary surgery.However, bone quality and conditions have deteriorated over the years, probably creating the loosening conditions.We cannot identify other potential causes or anomalies from the images supplied.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL 52
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10137533
Report Number3005180920-2020-00322
Device Sequence Number2319041
Product Code MEH
UDI-Device Identifier07630030807893
UDI-Public07630030807893
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model Number01.26.45.1152
Device Catalogue Number01.26.52MB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;